Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 27, 2000, 4:14 PM EDT for 5 counties in Virginia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 4:14 PM EDT (20:14 UTC)
- Expired
- May 27, 2000, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Brunswick County, VA, City of Emporia, VA, Dinwiddie County, VA, Greensville County, VA, Sussex County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:41 PM EDT | Hail 0.75 | Lawrenceville, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
706 WUUS51 KAKQ 272015 SVRAKQ VAC025-053-081-183-595-272045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 414 PM EDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA CITY OF EMPORIA IN SOUTHEAST VIRGINIA SUSSEX COUNTY IN SOUTHEAST VIRGINIA * UNTIL 445 PM EDT * AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF WHARFS STORE TO 5 MILES WEST OF MEREDITHVILLE...MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR MEREDITHVILLE AND PRICES MILL AT 415 PM EDT LAWRENCEVILLE AND EDGERTON AT 420 PM EDT JARRATT AND BRUNSWICK AT 425 PM EDT EMPORIA AND ANTE AT 430 PM EDT THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. THIS IS A DANGEROUS STORM SEEK A STURDY SHELTER IMMEDIATELY TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3702 7756 3680 7808 3655 7775 3681 7723 $$ SAMMLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:50 PM EDT, 24 minutes earlier.
Area forecast discussion, May 27, 3:50 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 350 PM EDT SAT MAY 27 2000 OTHER THAN TOR WATCH...TAKEN PREVIOUS FCST AND BOOSTED POPS SLIGHTLY NEXT 2 PDS ACRS MOST OF CWA. CONVECTIVE THREAT TNGT THRU SUN WL RMN ON BNDRY AS IT SETTLE OR WAFFLES ABT. ETA/AVN LOOK IN AGREEMENT WITH BNDRY ACRS SE VA SUN AND AS TROF DYNAMICS COME INTO PICTURE SUN AFTN...ANOTHER ROUND OF CONVECTIVE ACTIVITY LOOKS LIKELY. TEMPS WL BE TROUBLE THU TUES AS COOLER AIRMASS N OF BNDRY RMNS EVER PRESENT. CLDS AND OR PRECIP ALONE WILL MAKE FOR COOL CONDITIONS MOST SPOTS ANYWAY. WITH THAT...RAISED POPS...LOWERED SOME HIGHS. EXTENDED LOOKED OK SO MADE ONLY SLIGHT CHG THERE. CWF...NO FLAGS ATTM. MADE CHGS TO SEAS. .AKQ...NONE SAS
In the hours before
Special weather statement, May 27, 1:45 PM EDT, 2 hours 29 minutes before
NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>084-086>098- 100-280544- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD, VA 145 PM EDT SAT MAY 27 2000 THUNDERSTORMS CAPABLE OF PRODUCING LARGE AND DAMAGING WINDS POSSIBLE THROUGH THE EVENING... A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS ACROSS SOUTH CENTRAL VIRGINIA THIS AFTERNOON. BANDS OF THUNDERSTORMS WILL FORM PERIODICALLY ALONG THE FRONT THIS AFTERNOON AND MOVE QUICKLY TO THE EAST. AREAS OF VIRGINIA MAINLY ALONG INTERSTATE 64 AND SOUTHWARD...AS WELL AS ALL OF NORTHEAST NORTH CAROLINA REMAIN THE FAVORED LOCATION FOR POTENTIALLY SEVERE WEATHER. THE PRIMARY THREAT WILL BE STRONG THUNDERSTORM WIND GUSTS OVER 60 MPH...BUT LARGE HAIL WILL ALSO BE POSSIBLE. CURRENTLY NO WATCHES OR WARNINGS ARE IN EFFECT...BUT THUNDERSTORMS CAN QUICKLY BECOME SEVERE IN THIS UNSTABLE WEATHER ENVIRONMENT. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR UPDATES ON SEVERE WEATHER POTENTIAL...DURING THE MEMORIAL DAY WEEKEND. SCHUMANN
Special weather statement, May 27, 2:42 PM EDT, 1 hour 32 minutes before
NCZ012-VAZ060-065>067-079-080-087-088-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT SAT MAY 27 2000 ...TORNADO WATCH NUMBER 376 IN EFFECT FOR PORTIONS OF SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA UNTIL 900 PM EDT... VA-VIRGINIA COUNTIES INCLUDED ARE DINWIDDIE GREENVILLE LUNENBURG MECKLENBURG NOTTOWAY PRINCE EDWARD SUSSEX VA-VIRGINIA INDEPENDENT CITIES INCLUDED ARE EMPORIA NORTH CAROLINA COUNTIES INCLUDED ARE NORTHAMPTON .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED IN SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA NOW THROUGH 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
Special weather statement, May 27, 2:42 PM EDT, 1 hour 32 minutes before
NCZ012-VAZ060-065>067-079-080-087-088-280100- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD BRUNSWICK COUNTY VA NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT SAT MAY 27 2000 ...TORNADO WATCH NUMBER 376 IN EFFECT FOR PORTIONS OF SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA UNTIL 900 PM EDT... VA-VIRGINIA COUNTIES INCLUDED ARE DINWIDDIE GREENVILLE LUNENBURG MECKLENBURG NOTTOWAY PRINCE EDWARD SUSSEX VA-VIRGINIA INDEPENDENT CITIES INCLUDED EMPORIA NORTH CAROLINA COUNTIES INCLUDED ARE NORTHAMPTON .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED IN SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA NOW THROUGH 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
Special weather statement, May 27, 3:14 PM EDT, 1 hour before
NCZ012-VAZ060-065>067-079-080-087-088-280100- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD BRUNSWICK COUNTY VA NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT SAT MAY 27 2000 ...TORNADO WATCH NUMBER 376 IN EFFECT FOR PORTIONS OF SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA UNTIL 900 PM EDT... VA-VIRGINIA COUNTIES INCLUDED ARE BRUNSWICK DINWIDDIE GREENVILLE LUNENBURG MECKLENBURG NOTTOWAY PRINCE EDWARD SUSSEX VA-VIRGINIA INDEPENDENT CITY INCLUDED IS EMPORIA NORTH CAROLINA COUNTY INCLUDED IS NORTHAMPTON .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED IN SOUTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA NOW THROUGH 9 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHUMANN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:46 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg | 29 min |
| May 27, 4:20 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 25 min |
| May 27, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, City of Franklin | 31 min |
| May 27, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville | 31 min |
| May 27, 5:00 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.